Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 10, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 31, 2008, 4:38 AM EDT for Coshocton County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2008, 4:38 AM EDT (08:38 UTC)
- Expired
- May 31, 2008, 5:30 AM EDT
- In force
- 52 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 4:10 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:26 AM EDT, 12 minutes earlier.
Area forecast discussion, May 31, 4:26 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 426 AM EDT SAT MAY 31 2008 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS THE REGION TODAY BRINGING SHOWERS AND THUNDERSTORMS. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION ON SUNDAY AND REDUCE RAIN CHANCES FOR THE START OF THE NEW WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHORT WAVE TROUGH OVER THE UPPER MS VALLEY WILL MOVE ACROSS THE GREAT LAKES EARLY THIS MORNING. ASSOCIATED SURFACE LOW WILL PUSH A COLD FRONT THROUGH OUR FORECAST AREA LATE TODAY. EXPECT SHOWERS AND THUNDERSTORMS AHEAD OF FRONT TO CONTINUE ADVANCING ON THE AREA THIS MORNING, WITH MORE DEVELOPMENT NEAR PREFRONTAL TROF THIS AFTERNOON. KEPT CATEGORICAL AND LIKELY POPS FOR THE ENTIRE DAY WITH CONTINUED RISK SEVERE UNDER FAVORABLE SHEAR REGIME. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... KEPT CHANCE POPS FOR LINGERING SHOWERS AND STORMS EARLY TONIGHT AS SYSTEM DEPARTS. LOWER LEVELS WILL DRY OUT CONSIDERABLY LATE TONIGHT AND SUNDAY...BUT INSTABILITY WILL REMAIN WITH COOLING ALOFT. SO WILL KEEP SLIGHT CHANCE POPS FOR SHOWERS SUNDAY AFTERNOON. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... NW FLOW/FLAT RIDGING WILL PREVAIL FOR SUNDAY NIGHT/MONDAY FOR DRY AND SEASONABLE CONDITIONS. MEDIUM RANGE MODELS ARE NOT SHOWING VERY GOOD RUN TO RUN CONTINUITY...AND ARE NOT IN AGREEMENT HANDLING THE FLOW FOR MIDWEEK...WITH THE ECMWF BRINGING A FRONTAL SYSTEM ACROSS WEDNESDAY...WHILE GFS BRINGS SYSTEMS ACROSS TUESDAY AND THURSDAY. GIVEN THE ABOVE FACTORS...WILL USE SOME CHANCE OF PRECIP FROM TUESDAY THROUGH THURSDAY...WITH DRYING FOR FRIDAY. TEMPERATURES WILL BE NEAR NORMAL DURING THE DAY WITH MILD NIGHTS WITH CLOUD COVER THROUGH THURSDAY...WITH HIGHS WARMING INTO THE 80S BY THE END OF THE WEEK. && .AVIATION /09Z SATURDAY THROUGH WEDNESDAY/... SCT MVFR CONDS IN SHOWERS AND SCT TSTMS THIS MORNING...OTHERWISE VFR THIS MORNING. SFC WNDS SW 10-15KTS WITH HIGHER GUSTS NR TSTMS. THIS AFTN AND EARLY EVENING BETTER CHC FOR TSTMS AS COLD FRONT DRAWS NEAR AND PASSES THIS EVENING. UNSTABLE ENVIRONMENT COULD YIELD TSTMS WITH STRONG GUSTY WNDS AND HAIL THIS AFTN AND EARLY EVENING. SFC WND GUSTS GREATER THAN 40KTS POSSIBLE IN AND NR TSTMS THIS AFTN AND EARLY EVENING. SFC WNDS VEER TO NW 10-15KTS WITH FROPA LATE THIS EVENING AND DURING THE EARLY MORNING HOURS OF SUNDAY. MAINLY VFR SUNDAY THRU MONDAY NIGHT UNDER HIGH PRESSURE. NEXT CHC FOR SHOWERS AND DEGRADED CONDS COMES ON TUESDAY WITH A WARM FRONTAL PASSAGE. ON WEDNESDAY ANOTHER COLD FROPA WITH SCT SHOWERS AND TSTMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 31, 4:21 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 421 AM EDT SAT MAY 31 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029>032- WVZ001>004-012-021>023-010830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON- 421 AM EDT SAT MAY 31 2008 ...TORNADO WATCH 399 IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-015-016-WVZ041-010830- MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-TUCKER- 421 AM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, May 31, 2:21 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 221 AM EDT SAT MAY 31 2008 OHZ039>041-048>050-057>059-068-069-PAZ020-WVZ001-310715- BEAVER PA-BELMONT OH-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MONROE OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH- 221 AM EDT SAT MAY 31 2008 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES...MONROE...NOBLE...COLUMBIANA...MUSKINGUM...BELMONT...GUERNS EY...HARRISON...COSHOCTON...JEFFERSON...TUSCARAWAS...CARROLL...BEAVER AND HANCOCK... AT 218 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS WITH THE LEADING EDGE ALONG A LINE EXTENDING FROM 11 MILES NORTH OF LAYLAND TO 30 MILES WEST OF EAST FULTONHAM...MOVING EAST AT 50 MPH. THE AREA OF SHOWERS AND STORMS WILL CONTINUE TO PROGRESS EASTWARD THROUGH THE PREDAWN HOURS AND WILL GENERATE RAINFALL AT THE RATE OF A HALF TO ONE INCH PER HOUR AND MAY PRODUCE SOME WIND GUSTS OF 40 TO 50 MPH. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, May 31, 3:44 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 344 AM EDT SAT MAY 31 2008 OHZ039>041-049-050-057>059-068-069-PAZ020-021-029-031-WVZ001>004-012- 021-310845- ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MARION WV-MARSHALL WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-TUSCARAWAS OH-WASHINGTON PA-WETZEL WV- 344 AM EDT SAT MAY 31 2008 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES THROUGH 5 AM... MONROE...NOBLE...COLUMBIANA...MUSKINGUM...BELMONT...GUERNS EY...HARRISON...JEFFERSON...TUSCARAWAS...CARROLL...WASHINGTON...ALLEG HENY...BEAVER...GREENE...MARION...WETZEL...MARSHALL...OHIO...BROOKE AND HANCOCK... AT 341 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SHOWERS AND THUNDERSTORMS WITH THE LEADING EDGE ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF MINERAL CITY TO 7 MILES SOUTH OF CUMBERLAND...MOVING EAST AT 48 MPH. STORMS WITHIN THE AREA WILL PRODUCE RAINFALL AT THE RATE OF AN INCH TO INCH AND A HALF PER HOUR. THEY MAY ALSO GENERATE SMALL HAIL AND WIND GUSTS OF 40 TO 45 MPH. THERE IS ALSO THE CHANCE THAT FURTHER STRENGTHENING WILL OCCUR TO SEVERE LEVELS. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH AND MONITOR WEATHER RADIO OR OTHER NEWS MEDIA FOR LATER STATEMENTS OR WARNINGS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 4:03 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 42 min |
| May 31, 4:54 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Jefferson | 51 min |
| May 31, 4:53 AM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 52 min |
| May 31, 8:07 AM EDT | Severe Thunderstorm Warning | PBZ | Preston | 53 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.